[Skip to Content]
[Skip to Content Landing]
Article
September 1985

Myoglobinuria in Neuroleptic Malignant Syndrome

Author Affiliations

Berkeley, Calif

Arch Intern Med. 1985;145(9):1736. doi:10.1001/archinte.1985.00360090212035
Abstract

To the Editor.  —I recently had the opportunity to read the article by Smego and Durack1 in the June 1982 issue of the Archives. This article was of interest to me because of the case I will describe below; the purpose of this letter is to add an additional consideration to the conclusions reached by Smego and Durack.

Case Report.  —A 67-year-old woman presented to the Herrick Hospital and Health Center, Berkeley, Calif, with symptoms of ataxia and gastrointestinal disturbance associated with a bizarre, maniclike organic brain syndrome characterized by confusion and intermittent assaultive behavior. Diagnostic evaluation revealed a large meningioma of the cerebellopontile angle, and the patient was hospitalized in preparation for surgery. The patient's psychiatric symptoms were treated with haloperidol lactate and small doses of benztropine mesylate. Approximately 24 hours prior to surgery, the patient became extremely assaultive. The dosage of haloperidol was increased, with the patient

First Page Preview View Large
First page PDF preview
First page PDF preview
×